Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KLynn

Accutane Newbie

Hey guys,

I'm new to this, and I'm also new to Accutane. I'm hoping I can get some advice from those who have gone through this first hand.

I'm into my third week of Accutane (today was day 18 to be exact), and it seems like my skin is breaking out like crazy! Honestly, I don't remember when, and if, it was ever this bad before! I've read many other people's posts about their experiences with this medication, and it seems like it is quite common for your acne to get worse before it gets better. I guess I just wanted to know how long this lasts for? And is it on and off throughout your course of Accutane treatment (ie: do you have several break outs, or is it normally just the one)?

I'm really hoping the worst passes by soon, because it's taking a huge toll on my life (as sad as that sounds). But I just feel too damn self conscious about my acne to go anywhere.

Any thoughts, opinions and experiences would be awesome,

Thanks :)

Share this post


Link to post
Share on other sites

For me the second month was worse than the first, and the third month was worse than the first and second combined. It's different for everybody. Some people stop breaking out completely and are clear by the 3rd month. I'm on my 4th and I still get a pimple here and there but its a BIG improvement since before I started. I can't really give you a date, but on average, from the third month on everything gets better.

I think it relates to dosage though. If you take a high dose right from the start you might skip the breakout because it stores up quicker in the body. The people that are on low dose courses have been breaking out almost right up to their last month. So maybe up the dosage if you can.

Share this post


Link to post
Share on other sites

Hi Swits,

Thanks for the info. Yeah I guess it is different for everyone. It's hard to say a "one answer fits all" when it comes to this. I'm on 40 mg (once a day), but since I only weigh about 110 lbs, I'm not sure if a higher dose would be recommended for me. Are you on a higher dose? And would that mean the side effects that come along with Accutane are more extreme, so to speak?

Thanks again for the response.

Share this post


Link to post
Share on other sites

Hey, I'm right there with ya, only about 1 week ahead. Broke out bad this last weekend. The first 3 weeks were pretty smooth for me, though. I've read multiple places that it's normal for people to break out the first 6 weeks on Accutane and then it's supposed to calm down.

The main problem i'm having is that the acne you get heals a hell of a lot slower than normal. I want to use BP on some of them but I'm not sure if that will scar my skin? Any ideas?

Share this post


Link to post
Share on other sites

I've done 4 courses and usually clear by the end of the first month. but I've been through

3 courses before so I was pretty clear going in.

You just never know when or if you will have a break out, it's pot luck, if you are

breaking out just take heart that a lot of posts say one day they are bad and

they wake up and boom..everything is clear and healing.

I hope this is the case for you.

110# is about 50 kg.

40 mg x 30 days = 1200mg

1200 x 7 months = 8400 mg

110#'s = 50 kg

8400/50kg = 168mg/kg

recommended dose is 1.0 to 1.25 for long term remission. If you do

7 months it will be more than enough to clear you. If you do 5 months

you will be at 120mg/kg.

Good Luck !

Share this post


Link to post
Share on other sites
Hey, I'm right there with ya, only about 1 week ahead. Broke out bad this last weekend. The first 3 weeks were pretty smooth for me, though. I've read multiple places that it's normal for people to break out the first 6 weeks on Accutane and then it's supposed to calm down.

The main problem i'm having is that the acne you get heals a hell of a lot slower than normal. I want to use BP on some of them but I'm not sure if that will scar my skin? Any ideas?

Hi Jimbo Jones,

It's even just nice knowing others are right there with me -- it seems like just about everyone I know has clear skin! Kinda feel like the odd ball out sometimes.

Yeah I'm just riding out the first little while. I guess it's a blessing in disguise, and I have heard that you really start to see improvement later on into your Accutane treatment (and that your skin continues to improve even after you have finished).

BP? Not sure what that is (am I out of the loop with some acne lingo here lol?) In my opinion, just leaving your face alone and letting the Accutane take its course is probably your best bet. If you start using creams or other topical treatments on your skin while on Accutane, you will just increase your chances of skin irritation by a lot. I would just leave it alone. I know it's easier said than done (trust me, I'm in the exact same place as you), but it's always the best way to go. Just gotta wait it out. Are you eating a proper diet? That has a lot to do with your immune system and how quickly your body heals.

I've done 4 courses and usually clear by the end of the first month. but I've been through

3 courses before so I was pretty clear going in.

You just never know when or if you will have a break out, it's pot luck, if you are

breaking out just take heart that a lot of posts say one day they are bad and

they wake up and boom..everything is clear and healing.

I hope this is the case for you.

110# is about 50 kg.

40 mg x 30 days = 1200mg

1200 x 7 months = 8400 mg

110#'s = 50 kg

8400/50kg = 168mg/kg

recommended dose is 1.0 to 1.25 for long term remission. If you do

7 months it will be more than enough to clear you. If you do 5 months

you will be at 120mg/kg.

Good Luck !

Thanks so much!

Share this post


Link to post
Share on other sites

good luck! clear skin ahoy..

i broke out like no tomorrow. i have never in my life had it so bad. but i'm half way through month three and while i still get spots.. the IB has subsided. hopefully month four just brings happiness and joy! hang in there, everyone i've spoken to that has used accutane looks GREAT today. i look forward to this day.

:)

j x

Share this post


Link to post
Share on other sites
good luck! clear skin ahoy..

i broke out like no tomorrow. i have never in my life had it so bad. but i'm half way through month three and while i still get spots.. the IB has subsided. hopefully month four just brings happiness and joy! hang in there, everyone i've spoken to that has used accutane looks GREAT today. i look forward to this day.

:)

j x

Thanks Jenny! I look forward to this day too. Good luck with your treatment!!

Share this post


Link to post
Share on other sites

I'm on my 17th day and I have seen no change at all, except my skin never gets shiny anymore like it used to, it's just very dry and flaky. I am dreading this initial breakout that I believe is coming...

Share this post


Link to post
Share on other sites
I'm on my 17th day and I have seen no change at all, except my skin never gets shiny anymore like it used to, it's just very dry and flaky. I am dreading this initial breakout that I believe is coming...

Hey In-vinc-ible,

Yeah it's hard to say, as some people never get the Initial Break Out. My sister went on Accutane before I did, and, although she had some pretty severe acne, it didn't seem to get any worse before getting better. I figured, with her being my sister and all, that I would have a similar experience and maybe by-pass the dreaded IB phase. But, low and behold, I DEFINITELY have had a different experience. I know that this is all because of the Accutane though -- gotta get rid of everything that had been bulding up I suppose. For about 2 weeks I felt really self conscious, but I can say that it is starting to clear up bit by bit (fingers crossed that it will just continue). I've also heard that it's common for people to have several break outs during their Accutane treatment, so who knows really what to expect! Everyone is different. I hope some of this info helped and good luck!! I'm right there with ya.

Share this post


Link to post
Share on other sites

First find out if you are allergic to peanuts or nuts, at all because some of the manufacturers will use a coating made from it thus causing a breakout. Good luck!

Went on it myself and find that its good to be hydrated taking a vitamin E and C and water are good uses. :angel:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×